Alert archive / California / Tornado Warnings in 2013

Tornado Warning 1, NWS Sacramento, CA

February 19, 2013Butte County, Glenn County, Tehama County, California

NWS Sacramento, CA issued this tornado warning at Feb 19, 2013, 2:17 PM PST for Butte County, Glenn County, Tehama County, California. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2013, 2:17 PM PST (22:17 UTC)
Expired
Feb 19, 2013, 2:45 PM PST
In force
28 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon

Counties Butte County, CA, Glenn County, CA, Tehama County, CA

What was reported inside it

TimeReportWhereRemark
Feb 19, 2:30 PM PSTFUNNEL CLOUDVina, CACAL FIRE SPOTTED FRUNNEL CLOUD NEAR GROUND. FURTHER INVESTIGATION CONFIRMED FUNNEL CLOUD ONLY. PREVIOUSLY REPORTED AS TORNADO.
Feb 19, 2:30 PM PSTTORNADOVina, CACALFIRE SPOTTED VISIBLE FUNNEL CLOUD NEAR GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WFUS56 KSTO 192217
TORSTO
CAC007-021-103-192245-
/O.NEW.KSTO.TO.W.0001.130219T2217Z-130219T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
217 PM PST TUE FEB 19 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL BUTTE COUNTY IN NORTHERN CALIFORNIA...
  EXTREME NORTHEASTERN GLENN COUNTY IN NORTHERN CALIFORNIA...
  SOUTH CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF CORNING...

* UNTIL 245 PM PST

* AT 212 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VINA...OR 6
  MILES EAST OF CORNING...MOVING EAST AT 5 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.


&&

LAT...LON 4006 12199 3984 12182 3974 12203 3982 12216
      3992 12220
TIME...MOT...LOC 2215Z 266DEG 5KT 3993 12206

$$

PCH
2 follow-up statements
609 
WWUS56 KSTO 192230
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
230 PM PST TUE FEB 19 2013

CAC007-021-103-192245-
/O.CON.KSTO.TO.W.0001.000000T0000Z-130219T2245Z/
GLENN CA-TEHAMA CA-BUTTE CA-
230 PM PST TUE FEB 19 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM PST FOR WEST
CENTRAL BUTTE...SOUTH CENTRAL TEHAMA AND EXTREME NORTHEASTERN GLENN
COUNTIES...

AT 230 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR VINA...OR 8 MILES
EAST OF CORNING...MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4006 12199 3984 12182 3974 12203 3982 12216
      3992 12220
TIME...MOT...LOC 2230Z 297DEG 5KT 3992 12202

$$

PCH
264 
WWUS56 KSTO 192244
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
244 PM PST TUE FEB 19 2013

CAC007-021-103-192252-
/O.EXP.KSTO.TO.W.0001.000000T0000Z-130219T2245Z/
GLENN CA-TEHAMA CA-BUTTE CA-
244 PM PST TUE FEB 19 2013

...THE TORNADO WARNING FOR WEST CENTRAL BUTTE...SOUTH CENTRAL TEHAMA
AND EXTREME NORTHEASTERN GLENN COUNTIES WILL EXPIRE AT 245 PM PST...

DOPPLER RADAR IS SHOWING LESS ROTATION WITH THIS STORM CURRENTLY 
LOCATED ABOUT 5 MILES SOUTH OF VINA AND THUS THE TORNADO WARNING
WILL BE ALLOWED TO EXPIRE AT 245 PM.

THE STORM WILL CONTINUE TO PRODUCE RAIN AND POSSIBLE SMALL HAIL ALONG
WITH A BRIEF FUNNEL CLOUD. IT IS EXPECTED TO DISSIPATE BY 315 PM.


LAT...LON 4006 12199 3984 12182 3974 12203 3982 12216
      3992 12220
TIME...MOT...LOC 2242Z 297DEG 5KT 3991 12200

$$

PCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Feb 19, 9:47 AM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 19, 9:47 AM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
947 AM PST TUE FEB 19 2013

.SHORT TERM DISCUSSION...

UPPER IMPULSE THAT WAS OVER 50N/135W YESTERDAY HAS DROPPED SWD TO
JUST NEAR THE SFO BAY AREA AS OF MID MORNING. SURFACE FRONT HAS ALSO
PUSHED INLAND WITH THE UP VALLEY PRESSURE GRADIENTS INCREASING TO
ALMOST 6 MBS FROM RDD TO SAC. WE DID A QUICK MORNING UPDATE TO
INCREASE THE WIND SPEEDS UNTIL FROPA THIS AFTERNOON. THE WINDS IN
THE N END OF THE VALLEY SHOULD DECREASE THIS AFTERNOON WHILE THERE
SHOULD BE WINDS PICKING UP THROUGH THE DELTA AND SRN SAC VLY.

PREFRONTAL PRECIP MAKING ITS WAY ACROSS THE VALLEY AND INTO THE
SIERNEV...DELTA AREA...AND SAC AREA AT PRESS TIME...IS FORECAST BY
THE RUC TO BECOME N-S ORIENTED OVER THE SIERNEV BY LATE AFTERNOON
AND INTO EVENING. SO SNOWFALL IS EXPECTED TO PICK UP OVER THE
SIERNEV...AND CONTINUE INTO EVENING...BEFORE BEGINNING TO DECREASE
AFTER 03Z-04Z OR SO. PRECIP WILL THEN TAPER OFF AND TURN SHOWERY
OVER THE VALLEY AND COASTAL RANGE BEHIND THE PREFRONTAL BAND. GIVEN
THIS TIMING...THE ADVISORY FOR THE SIERNEV LOOKS GOOD...WITH THE
ADVISORY FOR THE SHASTA AND COASTAL RANGE POSSIBLY EXPIRING WITH THE
AFTERNOON PACKAGE. SNOW PROFILERS AND SPOTTER REPORTS INDICATE THE
SNOW LEVEL IS ABOUT 2000 TO 2500 FT...WITH A FEW REPORTS DOWN TO
1500 FEET OVER THE COASTAL RANGE AS THE COLD MID LEVEL IMPULSE DROPS
SWD.

THE UPPER IMPULSE IS PROGGED TO DIG INTO THE BASE OF THE TROF OVER
THE WRN STATES WITH THE COLD POCKET MAINLY TRACKING ACROSS THE
COASTAL RANGE. CAN'T RULE OUT A THUNDERSTORM OR TWO...BUT LOOKING AT
THE BUFKIT FORECAST SOUNDINGS AND RAOB RECONSTRUCTION...WE NEED TO
WARM INTO THE LOW TO MID 50S TO GET SUFFICIENT CAPE OF A FEW HUNDRED
J/KG IN THE VALLEY...AND THE AIR MASS WILL BE COOLING TOO RAPIDLY
BEHIND THE FRONT. DURING THE AFTERNOON...THE SHEAR VALUES ALSO
LOOK TOO LOW FOR SEVERE WX. MANY OF THE SHOWERS THOUGH ARE LIKELY
TO CONTAIN SMALL HAIL/GRAUPEL.

MOISTURE IS LIMITED WITH THIS SYSTEM WITH VERY LOW PWS OF .40 TO .50
INCHES SO THE SHOWERS ARE QUITE SCATTERED UNDER THE IMPULSE AND
SHOULD REMAIN THAT WAY TODAY. BEST CLOUD ENHANCEMENT IS OVER THE
NERN QUARTER OF THE FORECAST AREA IN THE DIFFLUENT UPPER FLOW FROM
THE LOW. THIS IS LIKELY TO SHIFT SWD AND HIT THE 80/50 CORRIDOR AND
AREAS SWD THIS AFTERNOON AND EARLY EVENING. GIVEN THE UPPER
DIFFLUENCE OF THE 500 MBS FLOW AND OROGRAPHICS...ALBEIT FOR A
LIMITED TIME...THE HEAIEST QPF WILL BE OVER THE W SLOPE SIERNEV
WHERE WIDESPREAD QPFS OF .50 INCHES...LOCAL AMOUNTS UP TO AROUND .90
INCHES...AND ISOLATED 1.0 INCHES ARE FORECAST. 6 TO 10 INHCES OF
SNOW STILL LOOKS GOOD FOR THE SIERNEV.      JHM

.PREVIOUS DISCUSSION...

SATIMG SHOWS DEEP TROUGH DIGGING SOUTHWARD TOWARD NORCAL EARLY
THIS MORNING WITH LOTS OF COLD-AIR CUMULUS AROUND THE LOW CENTER
OFFSHORE OREGON. BLENDED PW PRODUCT INDICATES LIMITED MOISTURE
WITH THE SYSTEM WITH PW OF ONLY 0.40 TO 0.50 INCHES. SCATTERED
LIGHT SNOW SHOWERS DEVELOPED DURING THE OVERNIGHT HOURS ACROSS THE
NORTHERN SIERRA AS THE UPPER FRONT AND ITS ASSOCIATED MID/UPPER
LEVEL JET PROVIDED ENOUGH LIFT...BUT ELSEWHERE SKIES HAVE BEEN
PARTLY CLOUDY WITH SOUTHERLY BREEZES PICKING UP IN THE SACRAMENTO
VALLEY.

TIMING STILL LOOKS GOOD FOR THE MAIN FRONTAL BAND OF SHOWERS TO
MOVE INLAND ACROSS NORCAL AROUND MIDDAY. RADAR SHOWS THE BAND
MOVING ONSHORE NW CA ATTM. THE STRONG DYNAMICS AND STRONG CAA
WILL LEAD TO SOME DECENT QPF WITH HIGHER THAN NORMAL SNOW-LIQUID
RATIOS. STEEPENING LAPSE RATES WILL LEAD TO CONVECTIVE ENHANCEMENT
OF SNOWFALL OVER THE REGION INTO THIS EVENING. LATEST HI-RES NAM
CROSS-SECTIONS INDICATE SNOWFALL WILL INCREASE ALONG I-80 OVER THE
NORTHERN SIERRA THIS MORNING AND CONTINUE INTO THIS EVENING.
SNOWFALL TOTALS OF 10 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE ABOVE ABOUT 4000 FEET WITH LIGHTER ACCUMULATIONS
EXTENDING DOWN INTO THE FOOTHILL ELEVATIONS.

POTENTIAL FOR THUNDERSTORMS IS GOOD WITH THE UPPER LOW MOVING
THROUGH THIS AFTERNOON. 500 MB TEMPS FORECAST TO BE VERY COLD...
-30C TO -35C AS THE LOW MOVES OVERHEAD AROUND 00Z WED. LACK OF
SUSTAINED SURFACE HEATING DUE TO CLOUD COVER AND WEAK SHEAR
PARAMETERS DUE TO THE LIGHTER WINDS NEAR THE UPPER LOW CENTER WILL
LIMIT SEVERE POTENTIAL TODAY. HOWEVER...IT DOES LOOK LIKE LOW-
TOPPED STORMS THAT DEVELOP WILL BE ACCOMPANIED BY COPIOUS AMOUNTS
OF SMALL HAIL.

SYSTEM DROPS QUICKLY SOUTH OF THE REGION TONIGHT WITH SHOWERS
EXPECTED TO TAPER OFF FROM THE NORTH DURING THE EVENING. SHORT-
WAVE RIDGING WEDNESDAY IS EXPECTED TO PROVIDE A MOSTLY DRY DAY FOR
NORCAL THOUGH A FEW SHOWERS WILL BE POSSIBLE ACROSS THE HIGHER
TERRAIN. ANOTHER IMPULSE (WEAKER) IS FORECAST TO DROP SOUTHWARD
ALONG THE COAST WEDNESDAY NIGHT...THOUGH THERE IS MORE UNCERTAINTY
WITH THE TRACK OF THIS FEATURE...BRINGING WITH IT A CHANCE OF
SHOWERS. RIDGING OVER THE AREA THURSDAY AND FRIDAY ARE EXPECTED TO
LEAVE MOST OF THE AREA DRY...THOUGH MOISTURE SPILLING OVER THE
RIDGE MAY BRING SOME SHOWERS TO THE NORTHERN MOUNTAINS.

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

EXTENDED MODELS STILL STRUGGLE TO CAPTURE DETAILS OF THE UNSETTLED
WEATHER PATTERN IN THE EXTENDED FORECAST. ANOTHER TROUGH SYSTEM
WILL DROP INTO THE PACIFIC NORTHWEST FRIDAY NIGHT INTO SATURDAY
AND THE BASE OF THE TROUGH WILL IMPACT NORCAL. THE ECMWF MODEL
SUGGESTS A DEEPER TROUGH EXTENDING TOWARDS SOCAL WHILE THE GFS AND
GEM SHOW THE BASE OF THE TROUGH BRUSHING NORCAL THEN DEEPENING
DEEPENING OVER THE GREAT BASIN. DRIER FOR MOST OF OUR CWA BY SUNDAY
AFTERNOON THOUGH LINGERING SHOWERS ARE POSSIBLE ACROSS FAR NORCAL
AND HIGHER TERRAIN. MODELS SUGGEST ANOTHER SYSTEM IMPACTING NORCAL
EITHER ON MONDAY OR TUESDAY. AGAIN MODEL CONSISTENCY HAS BEEN POOR
SO HAVE JUST KEPT SLIGHT CHANCE OF RAIN/SNOW DURING THIS TIME FRAME.
TEMPERATURES IN THE EXTENDED WILL GENERALLY BE NEAR TO SLIGHTLY
BELOW NORMAL FOR DAYTIME HIGHS: MID 50S TO LOW 60S IN THE VALLEY AND
30S TO 40S IN THE MOUNTAINS. MINIMUM TEMPERATURES ARE EXPECTED TO BE
BELOW NORMAL WITH LOWS IN THE MID 30S TO LOW 40S IN THE VALLEY AND
TEENS TO 20S IN THE MOUNTAINS.

&&

.AVIATION...

INCOMING WEATHER SYSTEM IS NOW BRINGING VCSH TO NORCAL VALLEYS AND
SNOW TO THE MOUNTAINS. -RA WITH MVFR CIGS AND BREEZY SOUTHERLY
WINDS GUSTING UP TO 30KTS CURRENTLY IMPACTING KRDD-KRBL VICINITY
WILL SPREAD SOUTHWARD THIS MORNING REACHING THE SAC METRO AREA BY
MID-MORNING AND THE KSCK-KMOD VCNTY AFTER 18Z. VALLEY
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WHICH COULD
BRING LOCALIZED STRONG GUSTS, HEAVIER RAIN AND SMALL HAIL.
GENERALLY SOUTH TO SOUTHWEST FLOW TODAY BECOMING NORTHERLY TONIGHT
WITH IMPROVING CIGS AND DRIER WEATHER AFTER THE STORM SYSTEM
PASSES. CURRENT SNOW LEVELS AROUND 2500-3500 FT AND WILL CONTINUE
TO LOWER THROUGH TOMORROW TO AROUND 1500 FT. IFR/LIFR CONDITIONS
EXPECTED TODAY IN THE MOUNTAINS WITH SN AND WIND GUSTS UP TO 30
KTS. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM PST THIS EVENING ABOVE 2000
FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO
VALLEY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.

WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING ABOVE 2000
FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE
AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Feb 19, 4:45 AM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
445 AM PST TUE FEB 19 2013

CAZ013>019-063-064-066>069-201500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
445 AM PST TUE FEB 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN CALIFORNIA
TODAY BRINGING SHOWERS AND A FEW THUNDERSTORMS TO THE REGION.
SIGNIFICANT SNOWFALL IS LIKELY OVER THE NORTHERN MOUNTAINS AND
NORTHERN SIERRA NEVADA WITH TRAVEL DELAYS LIKELY OVER THE MOUNTAIN
PASSES BEFORE SHOWERS DIMINISH THIS EVENING.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Feb 19, 12:14 PM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1214 PM PST TUE FEB 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     SNOW             2 N ALTA SIERRA         39.14N 121.05W
02/19/2013  M1.0 INCH        NEVADA             CA   TRAINED SPOTTER

            EL 3000 FT LGT SNOW

&&

IRIS SYSTEM
Local storm report, Feb 19, 12:18 PM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1218 PM PST TUE FEB 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 SW MCARTHUR           41.03N 121.42W
02/19/2013  M2.0 INCH        SHASTA             CA   TRAINED SPOTTER

            EL 3000 HVY SNOW

&&

IRIS SYSTEM
Local storm report, Feb 19, 12:20 PM PST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1220 PM PST TUE FEB 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     SNOW             3 WSW INWOOD            40.51N 122.00W
02/19/2013  M1.0 INCH        SHASTA             CA   TRAINED SPOTTER

            EL 1900 LTG SNOW

&&

IRIS SYSTEM
Local storm report, Feb 19, 1:20 PM PST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
120 PM PST TUE FEB 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             1 ENE DAVIS             38.56N 121.72W
02/19/2013  M0.25 INCH       YOLO               CA   TRAINED SPOTTER

            VERY SMALL HAIL IN DAVIS

&&

IRIS SYSTEM
Special weather statement, Feb 19, 1:49 PM PST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
149 PM PST TUE FEB 19 2013

CAZ015-016-063-066-192245-
GLENN CA-TEHAMA CA-BUTTE CA-
149 PM PST TUE FEB 19 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BUTTE COUNTY IN NORTHERN CALIFORNIA
  TEHAMA COUNTY IN NORTHERN CALIFORNIA
  NORTH CENTRAL GLENN COUNTY IN NORTHERN CALIFORNIA

UNTIL 245 PM PST

AT 142 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING FROM RED
BLUFF SOUTHWARD ALONG AND BOTH WEST AND EAST OF INTERSTATE 5 FROM
PASKENTA TO LOS MOLINOS. THE CELLS ARE DEVELOPING ALONG A STRONG
CONVERGENCE LINE WHICH IS FORECAST TO MOVE SLOWLY SOUTH THIS
AFTERNOON.

SMALL HAIL IS LIKELY WITH THESE SHOWERS AND POSSIBLE THUNDERSTORMS.
THE PUBLIC REPORTED A BRIEF FUNNEL CLOUD BRIEF TORNADO TOUCHDOWN
NEAR PROBERTA AROUND 130 PM.

LOCATIONS IMPACTED INCLUDE...
   HENLEYVILLE...
   CORNING...
   RICHFIELD...
   RED BLUFF AND VINA...

SEEK SHELTER WHEN THREATENING WEATHER APPROACHES. THE CELLS WILL
STRENGTHEN AND WEAKEN RAPIDLY THIS AFTERNOON. BE PREPARED TO MOVE
QUICKLY.

LAT...LON 4032 12203 3982 12174 3961 12250 3994 12269
TIME...MOT...LOC 2141Z 236DEG 17KT 3993 12244

JHM
Special weather statement, Feb 19, 2:10 PM PST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
210 PM PST TUE FEB 19 2013

CAZ017-192300-
SACRAMENTO CA-
210 PM PST TUE FEB 19 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA

UNTIL 300 PM PST

AT 206 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM SACRAMENTO TO
BRUCEVILLE MOVING TO THE EAST AT 15 MPH.

OCCASIONAL SMALL...PEA-SIZE HAIL IS EXPECTED WITH THIS LINE OF
STORMS AS IT MOVES EASTWARD ACROSS SACRAMENTO COUNTY.

LOCATIONS IMPACTED INCLUDE...
   NORTH HIGHLANDS...
   ROSEMONT AND  ELK GROVE...
   CARMICHAEL...
   SHELDON AND  RANCHO CORDOVA...
   MATHER AFB...
   FAIR OAKS...
   SLOUGHHOUSE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3872 12137 3869 12112 3852 12104 3830 12104
      3826 12145 3861 12150
TIME...MOT...LOC 2206Z 272DEG 14KT 3851 12142

JHM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:49 PM PSTSpecial Weather StatementSTOTehama56 min
Feb 19, 2:10 PM PSTSpecial Weather StatementSTOSacramento50 min
Feb 19, 3:14 PM PSTSpecial Weather StatementSTOGlenn46 min
Feb 19, 3:30 PM PSTSevere Thunderstorm WarningSTOGlenn45 min

Nearby

Tornado Warnings in California, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.